Alert archive / Arizona / Lake Wind Advisories in 2012
Lake Wind Advisory 4, NWS Las Vegas, NV
NWS Las Vegas, NV issued this lake wind advisory at Jan 28, 2012, 4:15 AM MST for Mohave County, Arizona; San Bernardino County, California. It took effect at Jan 28, 2012, 9:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2012, 4:15 AM MST (11:15 UTC)
- In effect from
- Jan 28, 2012, 9:00 AM MST
- Expired
- Jan 28, 2012, 7:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 11.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3154 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
510 WWUS75 KVEF 281115 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 315 AM PST SAT JAN 28 2012 AZZ002-036-CAZ527-NVZ021-282000- /O.NEW.KVEF.LW.Y.0004.120128T1600Z-120129T0000Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 315 AM PST SAT JAN 28 2012 /415 AM MST SAT JAN 28 2012/ ...LAKE WIND ADVISORY IN EFFECT FROM 8 AM PST /9 AM MST/ THIS MORNING TO 4 PM PST /5 PM MST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A LAKE WIND ADVISORY FOR LAKE MOHAVE AND LAKE HAVASU...WHICH IS IN EFFECT FROM 8 AM PST /9 AM MST/ THIS MORNING TO 4 PM PST /5 PM MST/ THIS AFTERNOON. * WINDS: NORTH WIND OF 20 TO 30 MPH POSSIBLE ACROSS THE OPEN WATERS SOUTH OF HOOVER DAM. * TIMING: WINDS WILL INCREASE THIS MORNING BEFORE STARTING TO DECREASE DURING THE LATE AFTERNOON. * LOCATIONS: LAKE MOHAVE AND LAKE HAVASU * IMPACTS: WINDS IN EXCESS OF 25 MPH WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS WILL CREATE VERY CHOPPY WATERS WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS.| PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ PIERCE
3 follow-up statements
442 WWUS75 KVEF 281734 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 934 AM PST SAT JAN 28 2012 AZZ002-036-CAZ527-NVZ021-290000- /O.CON.KVEF.LW.Y.0004.000000T0000Z-120129T0000Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 934 AM PST SAT JAN 28 2012 /1034 AM MST SAT JAN 28 2012/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/ THIS AFTERNOON... A LAKE WIND ADVISORY REMAINS IN EFFECT FOR LAKE MOHAVE AND LAKE HAVASU UNTIL 4 PM PST /5 PM MST/ THIS AFTERNOON. * WINDS: NORTH WIND 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ACROSS THE OPEN WATERS SOUTH OF HOOVER DAM. AT 9 AM PST...BULLHEAD CITY WAS GUSTING TO 39 MPH...AND NEEDLES WAS GUSTING TO 30 MPH. * TIMING: WINDS WILL PEAK IN THE EARLY AFTERNOON AND THEN DECREASE DURING THE LATE AFTERNOON. * LOCATIONS: NEEDLES...HOOVER DAM...LAUGHLIN...BULLHEAD CITY... MOHAVE VALLEY...LAKE HAVASU...DESERT HILLS...TOPOCK * IMPACTS: WINDS IN EXCESS OF 25 MPH WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS WILL CREATE VERY CHOPPY WATERS WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY... OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ MORGAN
449 WWUS75 KVEF 282201 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 201 PM PST SAT JAN 28 2012 AZZ002-036-CAZ527-NVZ021-290200- /O.EXT.KVEF.LW.Y.0004.000000T0000Z-120129T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 201 PM PST SAT JAN 28 2012 /301 PM MST SAT JAN 28 2012/ ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS EVENING... THE LAKE WIND ADVISORY FOR LAKE MOHAVE AND LAKE HAVASU IS NOW IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS EVENING. * WINDS: NORTH WIND 20 TO 30 MPH WITH GUSTS AROUND 40 MPH ACROSS THE OPEN WATERS SOUTH OF HOOVER DAM. AT 2 PM PST...WINDS WERE GUSTING TO 44 MPH AT BULLHEAD CITY...AND 33 MPH AT NEEDLES. * TIMING: WINDS WILL PEAK IN THE EARLY AFTERNOON AND THEN DECREASE DURING THE LATE AFTERNOON AND EARLY EVENING. * LOCATIONS: NEEDLES...HOOVER DAM...LAUGHLIN...BULLHEAD CITY... MOHAVE VALLEY...LAKE HAVASU...DESERT HILLS...TOPOCK * IMPACTS: WINDS IN EXCESS OF 25 MPH WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS WILL CREATE VERY CHOPPY WATERS WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY... OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ MORGAN
809 WWUS75 KVEF 290155 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 555 PM PST SAT JAN 28 2012 AZZ002-036-CAZ527-NVZ021-290300- /O.EXP.KVEF.LW.Y.0004.000000T0000Z-120129T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 555 PM PST SAT JAN 28 2012 /655 PM MST SAT JAN 28 2012/ ...LAKE WIND ADVISORY WILL EXPIRE AT 6 PM PST /7 PM MST/ THIS EVENING... THE LAKE WIND ADVISORY WILL EXPIRE AT 6 PM PST /7 PM MST/ THIS EVENING FOR LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL RECREATION AREA...AND SAN BERNARDINO COUNTY UPPER COLORADO RIVER VALLEY. ALTHOUGH LOCAL GUSTY WINDS WILL CONTINUE THROUGH THE EVENING...STRONG WINDS MEETING LAKE WIND ADVISORY CRITERIA ARE NO LONGER EXPECTED TO OCCUR. THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AS OF 6 PM PST /7 PM MST. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this lake wind advisory went out at Jan 27, 10:00 PM MST, 6 hours 15 minutes earlier.
Area forecast discussion, Jan 27, 10:00 PM MST, 6 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 900 PM PST FRI JAN 27 2012 .SYNOPSIS...GUSTY NORTH WINDS WILL PERSIST DOWN THE COLORADO RIVER VALLEY THROUGH SATURDAY...OTHERWISE DRY AND QUIET WEATHER IS EXPECTED AREAWIDE THROUGH EARLY NEXT WEEK WITH TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL. ANOTHER ROUND OF GUSTY NORTH WINDS IS EXPECTED FOR THE MIDDLE OF NEXT WEEK. && .UPDATE...AUTOMATED SENSORS SHOWED WIND GUSTS WERE LESS THAN 40 MPH AT SITES ALONG THE COLORADO RIVER THIS EVENING EVEN THOUGH THE SURFACE PRESSURE GRADIENT BETWEEN ELY TO NEEDLES WAS INCREASING AND IT INITIALLY APPEARED THERE MIGHT BE A SLIGHT INCREASE EARLIER THIS EVENING. THE WIND ADVISORY WAS CANCELLED BUT GUSTY NORTH WINDS UP TO 35 MPH WILL PERSIST...ESPECIALLY AROUND THE LAUGHLIN-BULLHEAD CITY AREA. THE REST OF THE FORECAST TREND DETAILED IN THE PREVIOUS DISCUSSION LOOK FINE. && .AVIATION...WINDS SHOULD TRANSITION TO MORE OF A NORTHWEST DIRECTION BY 12Z SATURDAY...THEN AROUND 18Z SATURDAY GO BACK TO A NORTHEAST DIRECTION. SUSTAINED SPEEDS SHOULD MAINLY BE 4-8 KTS AND OCCASIONALLY AS HIGH AS 10 KTS. WIND DIRECTION AFTER 03Z SATURDAY IS A BIT TOUGHER CALL AS SURFACE PRESSURE GRADIENTS RELAX...SO FOR NOW WILL GO WITH A VARIABLE FOR THEN. A MAINLY CLEAR SKY IS EXPECTED TONIGHT FOLLOWED BY A RETURN OF CLOUDS AOA 25K FEET ON SATURDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...IN GENERAL NORTH TO NORTHEAST WINDS AT 5-10 KTS TONIGHT AND SATURDAY EXCEPT STRONGER IN THE COLORADO RIVER VALLEY WHERE WINDS WILL BE 10-20 KTS SUSTAINED. WINDS SHOULD INCREASE SATURDAY AROUND 18Z IN THE COLORADO RIVER VALLEY WHERE GUSTS OF 30-35 KTS ARE EXPECTED BEFORE WINDS DECREASE BETWEEN 01Z AND 03Z SUNDAY. WINDS AT KDAG WILL MAINLY BE 8 KTS OR LESS AND FAVOR DIURNAL DIRECTIONAL TRENDS. VARIABLE AMOUNTS OF CLOUDS AOA 25K FEET ARE EXPECTED THROUGH SATURDAY EVENING. && .PREV DISCUSSION... 156 PM PST FRI JAN 27 2012 .SHORT TERM...SATELLITE LOOP SHOWED THICK CIRRUS SLOWLY MOVING SOUTH AND EAST...WITH THE GREATEST COVERAGE ROUGHLY ALONG AND SOUTH OF INTERSTATE 40 EARLY THIS AFTERNOON. SURFACE OBS SHOWED BREEZY NORTH WINDS AREAWIDE...WITH STRONGER WINDS IN THE WIND PRONE AREAS SUCH AS THE COLORADO RIVER VALLEY. WIND ADVISORY IN THAT AREA WAS WORKING OUT WELL...AND WILL LEAVE IT AS IS. NORTH WINDS WILL PERSIST THERE TOMORROW AS WELL...BUT SHOULD BE A LITTLE LESS STRONG AND A LITTLE LESS WIDESPREAD THAN TODAY. A LAKE WIND ADVISORY MAY BE NEEDED...BUT DID NOT WANT TO CAUSE CONFUSION BY ISSUING ONE WHILE THE CURRENT WIND ADVISORY WAS ALREADY IN EFFECT...SO WILL LET THE NIGHT CREW TAKE ANOTHER LOOK AT IT. ASIDE FROM THE WIND...THERE IS VERY LITTLE ELSE OF CONCERN THROUGH MONDAY NIGHT. HIGH PRESSURE RIDGE ALONG 130W WILL FLATTEN SUNDAY AS A STRONG SHORTWAVE TROUGH PUSHES INTO THE PACIFIC NORTHWEST...BUT THE NEXT TWO SHORTWAVE TROUGHS IN LINE ARE PROJECTED TO BE MUCH WEAKER AND ONLY GIVE OUR AREA A GLANCING BLOW AS THEY PASS BY TO THE NORTH MONDAY AND MONDAY NIGHT. ONLY IMPACTS SHOULD BE SLIGHT COOLING AND A LITTLE REINFORCEMENT OF THE NORTHERLY GRADIENT. .LONG TERM...TUESDAY THROUGH FRIDAY...MODELS CONTINUE TO ADVERTISE UPPER LEVEL FLOW TO REMAIN NORTHWESTERLY TUESDAY AND WEDNESDAY WITH EMBEDDED DISTURBANCES IN THE FLOW. MAIN IMPACT ON WEATHER WILL BE CONTINUED PERIODS OF NORTHERLY WINDS DOWN THE COLORADO RIVER... PERIODS OF HIGH CLOUDS...AND TEMPERATURES NEAR NORMAL. TIMING OF INDIVIDUAL DISTURBANCES STILL UNCLEAR SO BROADBRUSHED CLOUDS/LOW POPS DURING THIS PERIOD. BY THURSDAY...UPPER LEVEL RIDGE BEGINS TO BUILD INTO THE AREA FROM THE PACIFIC AND REMAINS IN PLACE FRIDAY OVER THE SOUTHWEST U.S. THIS WILL LEAD TO A SLOW WARMING TREND WITH LESS CLOUDS AND LIGHT WINDS. DID NOT MAKE MANY CHANGES TO THE PREVIOUS FORECAST...AS TRENDS LOOKED GOOD. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && UPDATE...ADAIR AVIATION...STACHELSKI PREV DISCUSSION...MORGAN/STAUDENMAIER HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jan 27, 4:39 AM MST, 23 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 339 AM PST FRI JAN 27 2012 AZZ001-003-CAZ519>526-NVZ014>020-022-280800- NORTHWEST PLATEAU-NORTHWEST DESERTS-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 339 AM PST FRI JAN 27 2012 /439 AM MST FRI JAN 27 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. LOCALLY BREEZY NORTH WINDS CAN BE EXPECTED TODAY WITH GUSTS AROUND 35 MPH AT TIMES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ002-036-CAZ527-NVZ021-280800- LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- 339 AM PST FRI JAN 27 2012 /439 AM MST FRI JAN 27 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NORTHERLY WINDS WILL INCREASE TODAY WITH SUSTAINED WINDS 20 TO 35 MPH AND GUSTS 40 TO 45 MPH. THE STRONGEST WINDS WILL BE SOUTH OF HOOVER DAM. A WIND ADVISORY IS IN EFFECT FROM 11 AM PST/NOON MST TODAY UNTIL MIDNIGHT PST /1 AM MST TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Lake Wind Advisories in Arizona, 2012Lake Wind Advisories in California, 2012Lake Wind Advisories in Nevada, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.